MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION ANGIOSCULPT RX PTCA; CATHETER, PTCA, CUTTING/SCORING

THE SPECTRANETICS CORPORATION ANGIOSCULPT RX PTCA; CATHETER, PTCA, CUTTING/SCORING
Model Number 2200-3010
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient''s dob or age at time of event, gender, weight, ethnicity, and race are unknown.This information was not available from the facility.Patient information regarding relevant tests/laboratory data or medical history are unknown.This information was not available from the facility.Report source: japan.The angiosculpt device was returned for evaluation; however, the device evaluation has not yet begun, thus a supplemental report will be filed upon completion.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
The angiosculpt device was used to treat a severely calcified mid lad.During the 3rd inflation at 18 atm (rbp), contrast leaked from the guidewire exit port.An attempt was made to deflate the balloon, but unable to remove the contrast.The device was pulled through the guide catheter, but could not be retrieved due to resistance.Several attempts were made to deflate the balloon, but only able to deflate a little bit.With force applied, the device was removed from the patient.The procedure was completed with a non-angiosculpt device.No patient injury reported.This product problem is being reported due to the balloon unable to fully deflate.There is a potential for harm with recurrence.
 
Additional Manufacturer Narrative
Block h3: the angiosculpt device was returned for evaluation.Visual inspection found no unusual characteristics of the device.During functional testing using an indeflator filled with green color dye water, the balloon was pressurized, but unable to hold pressure.A leak was observed on the distal shaft, opposite from the rx port.The balloon was able to deflate with no issues.Block h6: based on the lab analysis, the balloon deflation issue could not be confirmed.However, the shaft leak likely caused or contributed to the balloon unable to fully deflate, but the cause of the leak could not be determined.A review of the dhr and manufacturing process could not confirm a cause related to design and/or process failure.All devices are 100% leak tested during the manufacturing process.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
ANGIOSCULPT RX PTCA
Common Device Name
CATHETER, PTCA, CUTTING/SCORING
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
5055 brandin court
fremont CA 94538
Manufacturer (Section G)
SPECTRANETICS
5055 brandin court
fremont CA 94538
Manufacturer Contact
ana tan
5055 brandin court
fremont, CA 94538
510673-2239
MDR Report Key16623844
Report Number3005462046-2023-00011
Device Sequence Number4457738
Product Code NWX
UDI-Device Identifier00813132021207
UDI-Public00813132021207
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P050018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/09/2023
Device Model Number2200-3010
Device Catalogue Number2200-3010
Device Lot NumberG20110018
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/27/2023
Supplement Report FDA Received Date05/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASAHI: 0.014" SION BLUE GUIDEWIRE; MEDTRONIC: 7F LAUNCHER JL35; TERUMO: 6F GLIDESHEATH
Patient SexUnknown